question-icon

Will dianette cause hair fall and acne problems?

default
Posted on Mon, 16 Dec 2013
Question: Hi, I have been suffering with severe diffuse hairloss for the past 18 months which seems to get better then starts up again. I have lost a least 50% of my hair. This happened a few months after I went off the birth control pill Brevinor. I then went back on the same pill a few months later then suffered acne so changed over to Dianette a few months later. My hair seemed to ease up for the first few months and my acne disappeared however 6 months later my hairloss started up again so I again went off the pill. I have again suffered increased hairloss and the return of my acne. I have had my hormones checked a few times and everything has come back normal, even my testesterone level came back as 2.6 (normal is up to 2.7). My periods have been regular every month. My Iron and all other vitamins have tested fine apart from my Vitamin D which is slightly lower than normal even after a year of supplimentation. I have had an ultrasound to check for PCOS and nothing showed and my ovaries were fine. The only thing that has shown as abnormal is I showed some thyroid antibodies, TPO was under normal but TG antibodies were above normal at 92 (normal under 60). I would like to go back on the birth control pill Yasmin to control my skin again. But I am worried that the pill may cause another bout of hairloss. Do you advise going back on or stay off for now?
doctor
Answered by Dr. Kulsoom Qureshi (3 hours later)
Brief Answer: I don't think Yasmin will cause hair loss Detailed Answer: Hi XXXXXXX Thanks for consulting us. I don't think switching to Yasmin can cause hair loss. This seams to be a separate problem. However, if you have concerns, there are other non- hormonal methods of birth control you may choose. I strongly suggest you to check your full thyroid profile. If hormone level is abnormal ( or low), treating it will help with your hair loss. You should see a Dermatologist for treatment of a local scalp problem, which may have a role in your hair loss. Since you have abnormal thyroid antibody levels, an underlying auto-immune disease may have caused this problem. So, consult an endocrinologist for full work up. Hope I have given you some helpful suggestions. Wish you all the best. Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Kulsoom Qureshi

OBGYN

Practicing since :1997

Answered : 1037 Questions

premium_optimized

The User accepted the expert's answer

Share on
Will dianette cause hair fall and acne problems?

Brief Answer: I don't think Yasmin will cause hair loss Detailed Answer: Hi XXXXXXX Thanks for consulting us. I don't think switching to Yasmin can cause hair loss. This seams to be a separate problem. However, if you have concerns, there are other non- hormonal methods of birth control you may choose. I strongly suggest you to check your full thyroid profile. If hormone level is abnormal ( or low), treating it will help with your hair loss. You should see a Dermatologist for treatment of a local scalp problem, which may have a role in your hair loss. Since you have abnormal thyroid antibody levels, an underlying auto-immune disease may have caused this problem. So, consult an endocrinologist for full work up. Hope I have given you some helpful suggestions. Wish you all the best. Take care.